The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

I may be starting Aimovig

#1

I saw my neuro today and she is submitting me as a candidate for Aimovig treatment. If I’m approved, I’ll be able to take the med free of charge for a certain period. I have no drug plan or insurance coverage but apparently the maker is offering this while negotiations occur around the coverage conditions.

I like that there is a low side effect profile and that I’ll continue my current med (venlafaxine 75mg/day) while taking Aimovig.

The anecdotal reviews are wildly mixed, but I see little downside to trying this treatment. The possible scenarios are:

  1. It doesn’t help and I stop taking it
  2. It works and I’ll have to pay for it…which, if it works, I will find a way to do…somehow…
  3. It helps a little, and I’ll have to decide if it’s worth it to continue

I will update if and when this happens. It will be a 70mg injection self-administered once a month. Hoping that this may be the thing to work for me. Evidently there are a small number of “super-responders” who report zero headache days per month on this med—mine seems like an intractable case, but I can hope. I also plan to begin better diet adherence…starting tomorrow that is.

4 Likes
#2

Sounds great and you have nothing to lose…good luck.
Jo

2 Likes
#3

Sounds like a great plan please keep us posted, this is the plan my neuro has for me in the future. Here in Ireland it’ll take another 18 to 24 months for us to gain access to it. Best of luck, hope it goes really well for you.

1 Like
#4

April 3:
First Aimovig injection today. It came in a hilariously large and heavy box that I had to carry home from the post office. Inside was a picnic-sized cooler and a bunch of gel packs for refrigeration. I am only being sent one dose at a time so there was just one wee box buried inside a lot of infrastructure.

The injection was no problem provided one can read and follow basic instructions. I was also given pointers over the phone from a consultant and watched a video. The design of the injection pen is such that you don’t actually see the needle or have to do the deed of jabbing yourself with it—it is auto-activated when you press a button. You feel the prick when it goes in, but it’s a good set-up and especially for those who might be a little squeamish.

No measurable results yet but fingers crossed something might happen in the days ahead.

2 Likes
#5

Best wishes! Please keep us updated!

#6

Well done, you’re off to a good start. Fingers crossed it helps you, keep us posted x

#7

Good Luck…keep us informed on how things turn out
Jo

1 Like
#8

Well, I wish I had better news. Aimovig doesn’t seem to have done much for me after 2 1/2 months. I’ll do the third injection but not sure I see much point in continuing. I don’t think I experienced side effects so it is an easy medication to take, but just didn’t get any improvement either.

I have to say that my symptoms are as bad as they have ever been and very debilitating. My quality of life is very low and I feel more and more limited as the weeks go by. I think about taking my life every day because I cannot go on this way, suffering so much and feeling like the good part of my life is behind me. The person I used to be is gone and I feel less and less hopeful that there will be anything that can help with this brain disease. Even in periods when I am trying to be super-positive and active and doing everything right to fight depression and to act somewhat like the person I used to be, the truth is that my head still feels unbearably awful every single day throughout all the activities I attempt to do. I will beg the neurologist for something different next visit since my current 75mg venlafaxine plus Aimovig doesn’t seem to be helping me find a level of symptom management for a sustainable life. I really hoped that Aimovig would help but not for me I guess. I sincerely hope that it provide relief for some percentage of the people with this condition and that they are able to get access to it affordably.

#9

Hi Lorissa. As you know, I’m no doctor but worsening depression is a listed side effect of Venlafaxine as if having this wretched condition wasn’t depressing enough on its own so please do see your consultant with all haste for further assistance. Could well be the drug that’s supposed to make you feel better is causing more problems than it cures. Sorry the injectable didn’t seem to be for you either. Can you remind us what other drugs have so far failed you. No doubt there’s still some left to choose from. There’s something out there that’ll do it. Bound to be. Chin Up. Helen